Florida, 2012Tornadoes and Damaging Wind in Florida, June 24 to 26, 2012
June 24 to 26, 2012 · NWS MLB · 7 events in 3 counties and zones
While Tropical Storm Debby was located over the northeast Gulf of Mexico, numerous strong rain bands rotated across east-central Florida. One particular persistent, mini-supercell produced three tornadoes as it traveled north from Okeechobee to Brevard County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While Tropical Storm Debby was located over the northeast Gulf of Mexico, numerous strong rain bands rotated across east-central Florida. One particular persistent, mini-supercell produced three tornadoes as it traveled north from Okeechobee to Brevard County. The tornadoes occurred over rural areas of Osceola and Brevard Counties, which limited damage. Another mini-supercell moved north from Polk County and produced discontinuous tornado damage along a 3.7 mile path in southeast Lake County. A linear squall line behind the mini-supercells caused a localized area of property damage in northwest Osceola County. A canoe capsized on an inland lake in Lake County due to gusty winds and choppy conditions on the water, resulting in a drowning. Multi-day rainfall totals exceeded four inches across portions of Seminole, Orange, Volusia and Lake Counties, with maximum accumulations of 7-9 inches near Pierson, Lady Lake, and Astor Park in Lake County. No significant flooding occurred due to abnormally dry soil conditions prior to the rain event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 24, 3:12 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 24, 3:12 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT SUN JUN 24 2012
.DISCUSSION...
LARGE WIND FIELD AROUND TS DEBBY IS PRODUCING STRONG LOW LEVEL
SHEAR OVER WC AND SW FL EVIDENCED BY THE MANY CELLS EXHIBITING
STRONG ROTATION WEST OF LAKE OKEECHOBEE. AS THE CELLS LIFT
NORTHWARD THEY HAVE BEEN MOVING AWAY FROM THE AXIS OF MAXIMUM
SHEAR AND THUS WEAKENING. HOWEVER CONCERN REMAINS FOR ISOLATED
TORNADOES ESP LAKE AND MARTIN COUNTIES THRU EARLY THIS EVENING.
LARGE AREA OF MODERATE RAIN IS PRODUCING ABOUT 0.25 INCH PER HOUR
ACROSS ORLANDO NORTHWARD. WITH LITTLE MOTION ASSOCD WITH DEBBY...
WILL KEEP HIGH RAIN CHANCES ACROSS THE AREA OVERNIGHT. THE GFS
MODEL REMAINS THE ONLY CONSISTENT MODEL BRINGING DEBBY E/NE ACROSS
NORTH FLORIDA MON NIGHT. THE ECMWF AND UKMET MODELS APPEAR TO HAVE
ABANDONED THEIR PREVIOUS WESTWARD MOTION. THE ECMWF NOW BRINGS
DEBBY VERY SLOWLY NORTH TO THE FL PANHANDLE WED NIGHT. BOTH GFS AND
ECMWF SOLUTIONS ARE QUITE WET FOR CENTRAL FL AND THE TORNADO
THREAT WILL REMAIN ELEVATED ESP IF DEBBY DOES TRACK ACROSS NORTH
FL AS THE GFS HAS BEEN ADAMANTLY SAYING FOR DAYS. WILL HOLD OFF ON
A FLOOD WATCH FOR NOW.
WIND FIELDS ARE STRONG JUST ABOVE THE SURFACE AND GUSTY WINDS
30-35 MPH ARE EXPECTED AT THE SURFACE OVER NORTHERN INTERIOR
SECTIONS (ORLANDO NORTH AND WEST) INTO TONIGHT.
MON-WED (PREVIOUS)...THE EASTWARD SHIFT IN THE NON-GFS MODEL
GUIDANCE SUITE NOTWITHSTANDING...PREMISE OF THE EARLY WEEK
FORECAST IS BASED ON NHC TRACK WHICH KEEPS T.S. "DEBBY" WEST OF
FLORIDA BUT STILL IN A REGIME FEATURING A SE TO SOUTH FEED OF VERY
DEEP TROPICAL MOISTURE ON ITS EAST SIDE WITH HIGH (60-70 PCT) RAIN
CHANCES MON-TUE...DECREASING TO NEAR CLIMO (40) BY WED. STILL A
LOT OF UNCERTAINTY HERE...AND THE OVERALL TREND OVER THE LAST FEW
FORECAST CYCLES IS TO DELAY/DIMINISH THE EXTENT OF MEAN
DRYING...AS BOTH MODEL AND GRIDDED POP FORECASTS CONTINUE TO GET
NUDGED UPWARDS EACH CYCLE. MAX TEMPS ABOUT 1-2 CATS BELOW CLIMO
MON...A CAT OR LESS ON TUE...THEN NEAR CLIMO ON WED. MINS CONTINUE
ON THE WARM SIDE OF NORMAL.
THU-SUN...GENERAL TREND LOOKS TO BE TOWARD WEAK/FLAT H50 RIDGE
OVER THE CTRL-ERN CONUS AND A TROUGH OVER THE WESTERN ATLC. THE
CURRENT FORECAST SPLITS THE DIFFERENCE BETWEEN THE DRIER GFS AND
VERY MOST ECM...SHOWING TEMPS AND POPS NEAR CLIMO. WILL LIKELY GET
A CLEARER PICTURE ON THE LATE WEEK WEATHER ONCE THE GUIDANCE GETS
A BETTER HANDLE ON THE EVENTUAL TRACK OF "DEBBY" AND DISPOSITION
OF ITS REMNANTS.
&&
.AVIATION...
WIDESPREAD RA WITH EMBEDDED TSRA POSSIBLE. EXPECT PREVAILING MVFR
CONDS AFT 00Z WITH OCNL IFR CONDS FROM MCO NORTHWARD. SOUTHERN
TERMINALS MAY MAINTAIN VFR CIGS WITH TEMPO MVFR.
&&
.MARINE...
THE 993 MB TROPICAL CYCLONE OVER THE EASTERN GULF OF MEXICO IS
PRODUCING A TIGHT SOUTHERLY PRES GRAD RESULTING IN AROUND 20 KNOTS
OVER THE COASTAL WATERS SO HAVE RAISED SMALL CRAFT ADVISORY. HAVE
TRENDED TOWARD THE STRONGER GFS WINDS THRU TUESDAY WITH AN
INCREASE IN SEAS UP TO 8 FT OFFSHORE. NUMEROUS SHOWERS AND STORMS
EXPECTED THROUGH TUE...WITH COVERAGE DECREASING FROM MID TO LATE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 86 79 87 / 90 70 70 60
MCO 75 86 77 90 / 90 70 70 60
MLB 78 88 80 90 / 90 70 60 60
VRB 79 89 81 90 / 80 70 50 60
LEE 75 86 77 89 / 90 70 70 60
SFB 76 87 77 90 / 90 70 70 60
ORL 75 86 78 90 / 90 70 70 60
FPR 80 88 82 91 / 80 70 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR MARTIN-NORTHERN
LAKE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM...KELLY
LONG TERM....WEITLICHHazardous weather outlook, Jun 24, 6:49 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT SUN JUN 24 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
749 PM EDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...OVERNIGHT.
.THUNDERSTORM IMPACT...
OUTER RAINBANDS FROM TROPICAL STORM DEBBY WILL PUSH NORTH AND
NORTHEAST AND SPREAD WIDESPREAD SHOWERS AND ISOLATED LIGHTNING
STORMS ACROSS CENTRAL FLORIDA. INCREASED LOW LEVEL SHEAR WITHIN THE
RAINBANDS WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS AND ISOLATED
TORNADOES ESPECIALLY ACROSS WESTERN SECTIONS. A TORNADO WATCH
REMAINS IN EFFECT FOR LAKE COUNTY THROUGH 5 AM.
REMEMBER THAT LIGHTNING MAKES EVERY THUNDERSTORM DANGEROUS...EVEN
IF THEY ARE ONLY PRODUCING A FEW STRIKES. IF THUNDER IS HEARD...
SEEK SHELTER INDOORS OR IN AN ENCLOSED ALL METAL VEHICLE.
.FLOOD IMPACT...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS GENERATED BY
TROPICAL STORM DEBBY WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN
ACROSS EAST CENTRAL FLORIDA. STORM TOTAL RAINFALL AMOUNTS MAY BE UP
TO 6 INCHES OVER LAKE COUNTY THROUGH OVERNIGHT. ELSEWHERE...ADJACENT
PORTIONS OF OSCEOLA AND ORANGE COUNTIES MAY SEE 3 TO 5 INCH
AMOUNTS...WHERE PERSISTENT BANDS OF SHOWER ACTIVITY OCCUR.
.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS OF 35
TO 40 KNOTS PRIMARILY AFFECTING INLAND LAKES BUT ALSO THE
INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OF MARTIN AND SAINT
LUCIE COUNTIES.
.WATERSPOUT IMPACT...
TROPICAL STORM DEBBY WILL DRIFT VERY SLOWLY INTO THE NORTHEAST GULF
OF MEXICO THROUGH TONIGHT. OUTER RAINBANDS WILL SPREAD NORTH AND
EAST ACROSS EAST CENTRAL FLORIDA...SOME OF WHICH WILL HAVE THE
POTENTIAL TO PRODUCE ISOLATED WATERSPOUTS OVER THE LARGER LAKES AS
WELL AS INTRACOASTAL AND NEAR SHORE WATERS OF THE TREASURE COAST.
BOATERS SHOULD USE CAUTION AND BE PREPARED TO TAKE QUICK EVASIVE
ACTION IF A WATERSPOUT IS SEEN.
.WIND AND SEA IMPACT...
SURFACE AND BOUNDARY LAYER WINDS WILL FRESHEN OUT OF THE SOUTH AND
SOUTHEAST THROUGH TONIGHT 20 TO 25 KNOTS WITH HIGHER GUSTS. SHORT
PERIOD WIND WAVES PRODUCING CHOPPY CONDITIONS WILL MAKE BOATING
CONDITIONS QUITE POOR. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
EAST CENTRAL FLORIDA COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TROPICAL STORM DEBBY OVER THE NORTHEAST GULF OF MEXICO WILL DRIFT
SLOWLY NORTHWARD EARLY THIS WEEK. THIS WILL PULL THE DEEPEST
TROPICAL MOISTURE ACROSS THE FLORIDA PENINSULA WITH WIDESPREAD
CLOUDINESS AND SHOWERS WITH ISOLATED LIGHTNING STORMS THROUGH
TUESDAY. SCATTERED THUNDERSTORMS DUE TO INCREASED SURFACE HEATING
MAY RETURN WEDNESDAY INTO THE WEEKEND. ADDITIONAL HEAVY RAINFALL AND
POTENTIAL FLOODING CONCERNS WILL BE AROUND INTO EARLY NEXT
WEEK...ESPECIALLY ALONG AND NORTH OF THE I-4 CORRIDOR.
BOATING CONDITIONS FOR SMALL CRAFT ARE FORECAST TO REMAIN HAZARDOUS
THROUGH TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
SEDLOCK
In the hours before
Special weather statement, Jun 24, 3:19 PM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT SUN JUN 24 2012
FLZ045-053-242115-
ORANGE-OSCEOLA-
419 PM EDT SUN JUN 24 2012
...FUNNEL CLOUDS POSSIBLE OVER SOUTH CENTRAL ORANGE COUNTY...NORTH
CENTRAL OSCEOLA COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
HARMONY...MOVING NORTH AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE US 192 NEAR HARMONY...LAKE MARY JANE...AND
NARCOOSSEE.
FUNNEL CLOUDS CAN TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES.
MOVE INDOORS AND STAY AWAY FROM WINDOWS IF THESE STORMS APPROACH
YOUR AREA.
MOSES
Special weather statement, Jun 24, 3:27 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT SUN JUN 24 2012
FLZ053-058-242130-
OKEECHOBEE-OSCEOLA-
427 PM EDT SUN JUN 24 2012
...FUNNEL CLOUDS POSSIBLE OVER NORTHWESTERN OKEECHOBEE COUNTY...SOUTH
CENTRAL OSCEOLA COUNTY...
AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 13
MILES SOUTHWEST OF KISSIMMEE PRAIRIE PRESERVE...MOVING NORTH AT 35
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE LAKE KISSIMMEE...LAKE MARIAN...AND STATE
ROUTE 60 NEAR THE OSCEOLA-POLK COUNTY LINE.
FUNNEL CLOUDS CAN TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES.
MOVE INDOORS AND STAY AWAY FROM WINDOWS IF THESE STORMS APPROACH
YOUR AREA.
MOSES
Special weather statement, Jun 24, 6:17 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EDT SUN JUN 24 2012
FLZ045-053-250015-
ORANGE-OSCEOLA-
717 PM EDT SUN JUN 24 2012
...FUNNEL CLOUDS POSSIBLE OVER CENTRAL ORANGE COUNTY...NORTH CENTRAL
OSCEOLA COUNTY...
AT 713 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS UP TO 45 MPH OVER NARCOOSSEE...MOVING NORTH AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE LAKE MARY JANE...UNION
PARK...NARCOOSSEE...STATE ROUTE 417 AND ORLANDO INTERNATIONAL
AIRPORT.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
MOSES
Special weather statement, Jun 24, 7:51 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
851 PM EDT SUN JUN 24 2012
FLZ044-045-053-144-250130-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
851 PM EDT SUN JUN 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...
* UNTIL 930 PM EDT.
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ANIMAL KINGDOM...
MOVING NORTH AT 50 MPH.
ADDITIONAL STRONG STORMS MAY MOVE ACROSS THIS AREA OVER THE NEXT
HOUR. THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
THE PRIMARY THREAT WILL BE GUSTY WINDS UP TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. TORRENTIAL RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY AND CAUSE MINOR FLOODING OF STREETS AND LOW LYING AREAS.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2896 8195 2896 8166 2901 8166 2903 8160
2829 8154 2830 8166 2834 8167 2834 8179
2836 8180 2836 8185 2834 8186 2835 8196
TIME...MOT...LOC 0049Z 174DEG 42KT 2838 8166
MOSESEvent by event
4 tornado, 1 thunderstorm wind, 1 funnel cloud, 1 strong wind. Local standard time, as filed.
Tornado, Lake
- When
- June 24, 7:59 PM EST to 8:05 PM EST
- Where
- Lake County, 5.42 mi E of Lake Louisa to 4.12 mi ESE of Mohawk
- Rating
- EF0
- Path length
- 3.71 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 28.485, -81.661
A mini-supercell traveled from Polk County to southeast Lake County and produced an EF0 tornado along a discontinuous path of 3.7 miles within Winter Garden in Lake County, just west of the Orange County line. The storm crossed Johns Lake, producing tornado damage on both the south and immediate north sides of the lake. Numerous trees were damaged as far south as Avalon Woods Drive, with four adjacent homes in the Suburban Shores Subdivision experiencing property damage on the northern end of the damage path. The damage consisted of large branches on a vehicle, a large tree on a roof of another home, and other homes with significant damage to pool screen enclosures. The supercell also produced a tornado nearly an hour earlier, well to the south in Polk County. DI28, DOD2, LB-EXP.
Tornado, Osceola
- When
- June 24, 8:55 PM EST to 9:02 PM EST
- Where
- Osceola County, 2.57 mi SE of Yeehaw Jct to 1.78 mi ENE of Yeehaw Jct
- Rating
- EF0
- Path length
- 3.08 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 27.669, -80.896
The first of three tornadoes associated with a Tropical Storm Debby mini-supercell that traveled from northern Okeechobee County to northern Brevard County occurred at Yeehaw Junction. The tornado touched down in a wooded area south-southwest of Highway 441, about 1 mile south of the State Road 60 intersection then traveled north for 3.1 miles, crossing Highway 441, State Road 60, and the Florida Turnpike. Considerable tree damage, mainly to pines and small brush occurred along the path. The tornado moved between the turnpike toll booth and an adjacent vacant motel, producing minor structural damage and downing trees. Debris impacted and damaged a parked car within the toll booth parking lot. One vehicle, driving on the turnpike, sustained damage from a falling tree. The damage location was also consistent with a very strong rotational signature, reflectivity hook echo and tornado debris signature on dual-pol radar data. DI28 DOD2 EXP, DI6 DOD2 LB.
Tornado, Osceola
- When
- June 24, 9:46 PM EST to 9:47 PM EST
- Where
- Osceola County, 2.19 mi NE of Deer Park to 3.13 mi NNE of Deer Park
- Rating
- EF0
- Path length
- 1.15 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 28.104, -80.876
The second of three tornadoes associated with a Tropical Storm Debby mini-supercell that traveled from northern Okeechobee County to northern Brevard County produced a short damage path through a wooded area within the Kempfer Ranch and Deseret Ranch in far eastern Osceola County, about 1 mile north of Highway 192. The damage path cut through an area of mainly pine trees, damaged a fence, and displaced a pile of aluminum pipes downstream. The damage location was also consistent with a very strong rotational signature, reflectivity hook echo and tornado debris signature on dual-pol radar data. An Osceola County Emergency Management Official surveyed the damage path and provided details and damage photos. DI28 DOD2 LB-EXP.
Thunderstorm Wind, Osceola
- When
- June 24, 9:50 PM EST
- Where
- Osceola County, 6.18 mi W of Shingle Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 28.303, -81.600
Several homes in the Indian Ridge Subdivision near Indian River Trail North in Kissimmee were impacted by high winds as a linear squall line associated with an outer rain band of Tropical Storm Debby (located over the northeast Gulf of Mexico) passed the area. One awning was ripped from a home and several small trees were downed. Three adjacent homes experienced significant damage to pool screen enclosures, and several other homes had minor damage to pool screen enclosures.
Tornado, Brevard
- When
- June 24, 10:37 PM EST to 10:38 PM EST
- Where
- Brevard County, 3.81 mi WNW of (Tix)space Cntr Exec to 4.22 mi WNW of (Tix)space Cntr Exec
- Rating
- EF0
- Path length
- 1.17 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 28.531, -80.861
The third and final tornado associated with a Tropical Storm Debby mini-supercell that traveled from northern Okeechobee County to northern Brevard County occurred just south of State Road 50 and west of Interstate 95, to the west of Titusville. This location was also just north of the Great Outdoors RV Park. Two motorists traveling on Highway 50 observed the tornado briefly touchdown (illuminated by lightning strikes), just to the south of their locations. One of the motorists provided a detailed eyewitness account of the tornado touchdown. While there was little to damage in the immediate area of the tornado, a path of downed tree limbs was noted immediately after the touchdown, from near the entrance of the RV Park to State Road 50.
Funnel Cloud, Lake
- When
- June 25, 7:00 PM EST
- Where
- Lake County, 2.79 mi ESE of Eustis Arpt
- Reported by
- Trained Spotter
- Coordinates
- 28.830, -81.590
A weather spotter brief observed a funnel cloud associated with a shower near Mt. Dora.
Strong Wind, Lake
- When
- June 26, 1:30 PM EST
- Where
- Lake forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 28.762, -81.711 (the zone’s center; the record gives no point)
Tropical Storm Debby, located over the northeast Gulf of Mexico, created rough water conditions due to 20 mph winds with gusts to 35 mph. Two canoes went out on Lake Dorr with one adult in each canoe, and a total of five children divided between the two canoes. One canoe returned to shore to drop off the children, then attempted to return to the second canoe to assist them return to shore. While enroute, the canoe capsized and the person who was onboard drowned. The other canoe and occupant were helped back to shore by another vessel. None of the five canoeists were wearing life vests.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Heat in Missouri, June 24, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Tornadoes and Damaging Wind in Florida, June 24, 2012$65,000 · EF0 · 11 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
- Damaging Winds in Mississippi, June 24, 2012$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380171, 379114, 379773, 380164, 379771, 380685, 380146.